NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Feb 25, 5:30 AM EST, 15 minutes earlier.
Area forecast discussion, Feb 25, 5:30 AM EST, 15 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
530 AM EST Fri Feb 25 2022
.AVIATION...
[Through 12Z Saturday]
Patchy dense fog continues this morning, with VQQ at 1/4SM, while
the rest of the TAF sites reporting mostly shallow fog with some
TEMPO LIFR CIGS and IFR/MVFR VSBYS through 13Z as shallow moisture
around sunrise continues to promote low clouds/fog that should
lift and/or dissipate by 14Z or so. Rest of the period should be
mainly VFR with winds become W-SW at 8-10 knots, with SSI/CRG/SGJ
shifting to the SE at 8-10 knots with an afternoon sea breeze.
Winds decrease to variable 2-4 knots after sunset with just
lingering high clouds through most of the night. Light winds
overnight will promote some light fog development in the 9-12Z
time frame at the end of the TAF period at all locations, but
chances too low/uncertain at this time to include.
&&
.PREV DISCUSSION [227 AM EST]...
.NEAR TERM [Through Tonight]...
Light south flow and low level moisture continues to support
patchy dense fog over inland areas this morning, mainly across
inland NE FL, and over the SE GA coastal waters. Not likely to
become widespread enough for a dense fog advisory, but the highest
coverage will be around sunrise, with conditions improving around
9am this morning. High pressure ridge sinks southward ahead of
approaching cold frontal boundary and Southwest steering flow will
support Mostly Sunny skies this afternoon and near record warmth
well into the 80s over inland areas, even into the lower 80s at
the Atlantic beaches before sea breeze kicks in by the mid-late
afternoon hours.
Record High Maximum Temperatures for Today at climate sites...
JAX 86/2018, GNV 85/2018, CRG 85/2018, AMG 83/2001, SSI 80/2017
Dry cold frontal boundary still on track to push into SE GA during
the late evening hours, then through NE FL during the overnight
hours. This will shift winds around to the North around 5 mph by
the overnight hours with lows mainly dropping into the 50s for
most locations.
.SHORT TERM [Saturday Through Sunday Night]...
A weakening cold front will continue to drift through the region
Saturday with surface high pressure slowly building north of the
region Saturday. A little cooler max temps expected but still
have highs in lower to mid 80s inland northeast FL, and 70s along
the coast and interior northern SE GA zones. Some breezy north-
northeast winds along the coast are expected. Sat night, weak
front basically stalls over north central FL and becomes diffuse
while another front drops southeast into northern Georgia and
northern Alabama as a strong shortwave trough moves into the
Midwest. Min temps in the 50s expected under weak high pressure
northeast of the mid Atlantic.
An upper-level disturbance is forecast to advance east toward the
Southeast Sunday. A second cold front will move into southeast
Georgia by Sunday afternoon with low rain chances near the
Altamaha River Basin. The cold front will move through the entire
region by Sunday night. Isolated to widely scattered showers are
forecast on Sunday night. There is ongoing timing/evolution
differences with the upper-level disturbance at this time Sunday
night. 00Z ECMWF is way more aggressive in digging a strong mid
level system down into the southeast pushing into the SE GA and NE
FL region, with GFS far more north with system into the mid
Atlantic and strengthening offshore with more of a zonal flow
over the region. Will lean more toward more conservative GFS at
this time. Looks low rain chances expected, mainly over the nrn
2/3rds of the area and late in the day and mainly Sunday night.
Will maintain POPs to about 30 percent or so for now, but there is
uncertainty on rainfall amounts (and POPs), but basically kept
QPF to near 0.10 inches or less for northern Georgia zones.
.LONG TERM [Monday Through Friday]...
The uncertainity and evolution also leads into the beginning of
the long term. The GFS and ECMWF are still at odds on the
mid/upper level energy and subsequent rainfall potential Monday
but for now continue to favor the drier GFS and NBM guidance.
Despite a lower predictability pattern across the CONUS Monday,
latest medium- range guidance suggests fair weather and reasonable
temperature modification for the region throughout much of next
week. Clearing skies expected late Monday and through Monday night
as the front moves into central FL. High pressure will build in
with dry conditions through rest of most of the week. Temperatures
will drop beginning of the week as the front pushes south of the
area with high temps in the 60s and 70s. Warming max temps
expected Wed-Thu as the airmass modifies. Overnight low
temperatures will be down into the 40s and 50s with the coolest
temperatures occurring further to the north.
.MARINE...
High pressure ridge moves southward and will shift winds to
Southwest through this evening before cold front sinks through the
coastal waters late tonight with north winds developing on
Saturday becoming Northeast Saturday Night. Models struggling to
converge on potential low development off the Florida East Coast
in the Sunday/Monday time frame with North to Northeast winds
increasing to at least 15-20 knots with potential SCA headlines.
Winds subside on Tuesday as low pressure tracks E-NE away from the
local waters.
Rip Currents: Moderate risk of rips continue Today/Saturday with
long period swells still impacting the coast with surf/breakers in
the 2-4 ft range.
.FIRE WEATHER...
This morning will have light south flow and a muggy air mass will
again set the stage for patchy fog to areas of fog. Fog will
dissipate in the first 3 hours after daybreak this morning. West-
southwesterly winds are forecast during the afternoon hours, with
breezy conditions expected by the mid to late afternoon across
southeast GA, where good smoke dispersion values are forecast.
Lighter speeds will result in poor dispersion values for locations
south of the Interstate 10 corridor, with fair values expected
along the I-10 corridor. Minimum relative humidity values will
fall to the 40-45 percent range at most inland locations this
afternoon. A drier air mass will briefly plunge into inland
southeast GA on Saturday, where minimum relative humidity values
will fall to the 30-36 percent range during the afternoon hours.
Light north to northeasterly transport winds will generally yield
poor dispersion values area-wide on Saturday. Breezy north-
northeasterly winds will develop by the late morning and afternoon
hours at coastal locations on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 54 77 51 76 / 0 0 0 0 10
SSI 76 58 71 56 73 / 0 0 0 0 10
JAX 87 58 75 57 80 / 0 0 0 0 10
SGJ 83 59 74 59 77 / 0 0 0 0 10
GNV 86 58 84 57 82 / 0 0 0 0 0
OCF 86 57 85 58 83 / 0 0 0 0 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Special weather statement, Feb 25, 3:09 AM EST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
309 AM EST Fri Feb 25 2022
FLZ020-021-023-024-030-031-033-035-038-122-132-136>138-140-222-
225-232-236-237-240-325-340-425-GAZ162-163-350-364-251400-
Hamilton-Suwannee-Baker-Inland Nassau-Union-Bradford-
Inland St. Johns-Gilchrist-Inland Flagler-Northern Columbia-
Eastern Clay-Eastern Alachua-Eastern Putnam-Coastal Flagler-
Eastern Marion-Southern Columbia-Trout River-Western Clay-
Western Alachua-Western Putnam-Central Marion-South Central Duval-
Western Marion-Western Duval-Echols-Clinch-Southern Ware-
Western Charlton-
Including the cities of Jasper, Jennings, West Lake, Belmont,
White Springs, Houston, Live Oak, McAlpin, Newburn,
Suwannee Springs, Macclenny, Olustee, Ratliff, Hilliard,
Kings Ferry, Bryceville, Lake Butler, Starke, New River,
Fruit Cove, Switzerland, Bakersville, Picolata, Trenton, Bunnell,
Espanola, Andalusia, Winfield, Suwannee Valley, Orange Park,
Green Cove Springs, Gainesville, Gainesville Airport,
Newnans Lake, Bostwick, Palatka, Palm Coast, Lynne, Moss Bluff,
Columbia, Lake City, Oleno State Park, Lulu, Watertown,
Doctors Inlet, Lakeside, Bellair, Middleburg, High Springs,
Newberry, Archer, Carraway, Anthony, Burbank, Ocala, Weirsdale,
Ortega, Riverside, San Marco, Ocala Airport, Normandy, Needmore,
Statenville, Homerville, Folkston, St. George, Homeland,
Race Pond, and Stephen Foster State Park
309 AM EST Fri Feb 25 2022
...PATCHY DENSE FOG THIS MORNING...
Patchy dense fog is expected this morning across all of inland
Northeast Florida and a portion of inland Southeast Georgia.
Localized visibilities of 1/4 mile or less can be expected over
the St Johns River Basin, and along the I-75 and I-10 corridors.
This fog will begin to lift and dissipate around 9am this morning.
Motorists should remain alert for sudden changes in visibility,
especially in low spots and near marshes, rivers, creeks or lakes.
Use extra caution when traveling this morning and slow down when
encountering dense fog.